MAUDE Adverse Event Report: DATASCOPE CORP. - MAHWAH CS100 INTRA-AORTIC BALLOON PUMP, REFURBISHED, CHINESE,NON-UTS,INTL; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - MAHWAH CS100 INTRA-AORTIC BALLOON PUMP, REFURBISHED, CHINESE,NON-UTS,INTL; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0998-UC-3013-45 - CS100 CHINESE
Medical Device Problem Codes Device Emits Odor (1425); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Nausea (1970)
Date of Event 07/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A getinge field service engineer (fse) was dispatched to the customer's site.The iabp did not alarm for the malfunction.The fse found that the battery's quality is not good , the electrolyte were leaked.The fse replaced the battery.The fse then completed the full calibration and the iabp passed all functional and safety tests per factory specifications, returned to customer and cleared for clinical use.Upon completion of our investigation, a supplemental report will be submitted.The full name of the event site noted in (b)(6).
 
Event or Problem Description
It was reported during the use of cs100 intra-aortic balloon pump (iabp) the user found a pungent and unpleasant odor.The engineer found that the iabp battery electrolyte leaked to produce a pungent odor.No patient injury or harm was reported.However, the odor caused the medical staff to have nausea and headache.Please refer to related mfg report number 2248146-2021-00499 on the involved intra-aortic balloon (iab).
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, g7, h2, h4, h6 (type of investigations, investigation findings, investigation conclusions), h10, h11.Corrected fields: d1, h6 (medical device - problem code).
 
Event or Problem Description
N/a.

Brand Name
CS100 INTRA-AORTIC BALLOON PUMP, REFURBISHED, CHINESE,NON-UTS,INTL
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - MAHWAH
1300 macarthur blvd
mahwah NJ
Manufacturer (Section G)
DATASCOPE CORP. - MAHWAH
1300 macarthur blvd
mahwah NJ
Manufacturer Contact
arelean guzman
1300 macarthur blvd
mahwah, NJ 
MDR Report Key12312883
Report Number2249723-2021-01781
Device Sequence Number3181697
Product Code DSP
UDI-Device Identifier10607567111957
UDI-Public10607567111957
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0998-UC-3013-45 - CS100 CHINESE
Device Catalogue Number0998-UC-3013-45
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2009
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IAB; IAB
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose